Alert archive / Virginia / Tornado Warnings in 2009
Tornado Warning 16, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Jun 4, 2009, 3:10 PM EDT for Brunswick County, Virginia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2009, 3:10 PM EDT (19:10 UTC)
- Expired
- Jun 4, 2009, 3:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
County Brunswick County, VA
The radar
The Norfolk radar (KAKQ), 74 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 2:52 PM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KAKQ 041910
TORAKQ
VAC025-041945-
/O.NEW.KAKQ.TO.W.0016.090604T1910Z-090604T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
310 PM EDT THU JUN 4 2009
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
NORTH CENTRAL BRUNSWICK COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 345 PM EDT
* AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ORDSBURG...
OR 10 MILES WEST OF MCKENNEY...MOVING EAST AT 10 MPH.
* THE TORNADO WILL BE NEAR...
ORDSBURG BY 320 PM EDT...
RAWLINGS BY 345 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING
FOR NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA.
&&
LAT...LON 3697 7791 3698 7777 3696 7775 3684 7779
3693 7793
TIME...MOT...LOC 1910Z 283DEG 8KT 3694 7790
$$
GINGRICH1 follow-up statement
000
WWUS51 KAKQ 041944
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
344 PM EDT THU JUN 4 2009
VAC025-041954-
/O.EXP.KAKQ.TO.W.0016.000000T0000Z-090604T1945Z/
BRUNSWICK VA-
344 PM EDT THU JUN 4 2009
...THE TORNADO WARNING FOR NORTH CENTRAL BRUNSWICK COUNTY WILL EXPIRE
AT 345 PM EDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING
FOR NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA.
LAT...LON 3697 7791 3698 7777 3696 7775 3684 7779
3693 7793
TIME...MOT...LOC 1944Z 283DEG 8KT 3692 7781
$$
GINGRICHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jun 4, 1:44 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 4, 1:44 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
144 PM EDT THU JUN 4 2009
.SYNOPSIS...
A COLD FRONT WILL DROP SOUTH THROUGH VIRGINIA THIS MORNING...THEN
STALL NEAR THE VIRGINIA NORTH CAROLINA BORDER THIS AFTERNOON. LOW
PRESSURE TRACKS ALONG THE STALLED FRONT...THROUGH EASTERN NORTH
CAROLINA...LATE THURSDAY NIGHT AND FRIDAY. THE LOW MOVES OFFSHORE
FRIDAY NIGHT...AND WILL BE FOLLOWED BY WEAK HIGH PRESSURE THAT
WILL SETTLE OVER THE REGION SATURDAY THROUGH MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SFC CDFNT ALIGNED NR THE FAR NRN BRDR OF FA...WL DROP S THIS
MRNG...STALLING INVOF VA-NC BRDR THIS AFTN/EVE. HIEST POPS (60-80%)
WL RMN OVR VA/MD CTYS TDA...AS SHRAS/PSBL T SPRD NEWD FM THE CNTRL
MTNS. SCT CNVTN PSBL OVR XTRM SE VA/NE NC. PTNTL FOR LCLLY HVY
RAINFALL FM CNVTN AS PWS INCRS TO JUST UNDER 2 ACRS FA. WL
MENTION IN HWO. HI TEMPS FM THE U60S/NR 70 N...U70S/L80S ACRS NE
NC.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
SFC LO PRES TRACKS NE ALG STALLED FM...FM NRN GA (THIS
EVE)...THROUGH SE VA/NE NC FRI MRNG...THEN ON NE S OF NEW ENG FRI
NGT. LRG AREA OF RA XPCTD TO MV NE W/ THE LO...W/ PTNTL FOR WDSRPD
1-2 IN AMTS. WL HV PDS OF RA NW OF LO TRACK...SHRAS/CHC T SE
THROUGH FRI. RA CHCS MAY TAPER OFF LT FRI INTO FRI NGT AS LO PRES
DEPARTS. 00Z/04 GFS NOW SUGGS THAT FNTL BNDRY BCMS STNRY INVOF SE
VA/NE NC FRI NGT THROUGH SAT AS M/U LVL SYS RMNS INVOF SE STATES.
THAT WOULD PTNTLLY LEAD TO CONTD OPPORTUNITY FOR AT LEAST SCTD
PCPN (THROUGH SAT) ACRS MNLY SE HALF OF FA. FOR NOW...WL HANG ONTO
CLDNS LNGR THAN IN PREV FCST.
LRG AREA OF PWS NR 2...PTNTL FOR LCLLY HVY (IN SHORT DURATION)
RAINFALL...HIEST PRBLTY FOR THAT ACRS SE VA/NE NC IN SCTD T.
LO TEMPS TNGT/FRI NGT MNLY IN THE 60S. HI TEMPS FRI FM THE
U60S/ARND 70 N...U70S SE...THEN FM THE M70S TO ARND 80 ACRS FA ON
SAT.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
GOING WITH COMBINATION OF 00Z ECMWF/12Z GFS FOR THE EXTENDED PERIOD.
GENERALLY DRY AND MILD/VRY WRM WX EXPECTED FOR SAT NGT THRU SUN NGT
WITH JUST A SLGT CHC OF A SHRA OR TSRA SUN AFTN/NGT...MAINLY ACRS
EXTRM NRN CNTIES...DUE TO APPROACHING FRNTL BDNRY FM THE N. BETTER
CHCS FOR SHRAS OR TSRAS WILL COME MON NGT THRU WED...AS A PRE-FRNTL
TROF SETS UP ACRS THE AREA FOLLOWED BY A COLD FRNT PUSHING THRU THE
REGION LATE TUE THRU WED.
MAX TEMPS WILL GENERALLY BE IN THE MID 80S TO NR 90 SUN...MON AND
TUE...AND IN THE UPR 70S TO MID 80S WED. MIN TEMPS WILL BE IN THE
UPR 50S TO UPR 60S SUN MORNG...AND RANGE FM THE MID 60S TO NR 70
MON...TUE AND WED MORNGS.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
A COLD FRONT OVER SOUTH CENTRAL VA WILL CONTINUE TO DRIFT SOUTH
THIS AFTERNOON AND EVENING. SCT SHRAS AND ISLTD TSRAS ARE STARTING
TO DEVELOP ALONG AND NEAR THE BNDRY EARLY THIS AFTERNOON. KEPT CB
IN FOR SITES ALONG AND S OF BNDRY (ORF/PHF/ECG) UNTIL SUNSET.
LIFR/IFR CONDS EXPECTED OVERNIGHT DUE TO LOW CIGS AS THE
ATMOSPHERE BECOMES SATURATED. THESE CONDITIONS WILL SLOWLY LIFT LATE
FRI MORNING INTO FRI AFTERNOON.
THE FRONT MOVES S OF THE AREA FOR THE WEEKEND WITH VFR AND DRY
CONDS EXP ACRS THE AREA. A FRONT WILL APPROACH THE AREA FROM THE N
ON MON WILL A SLGT CHC OF RA DVLPG.
&&
.MARINE...
FRNTL BNDRY DROPS S OVER THE WATERS EARLY TODAY...THEN STALLS OVR
NRN NC LATER LATER TODAY THRU FRI. LO PRES WILL TRACK NE ALNG THE
FRNT UP THE CST THU NGT THRU FRI NGT. WAVE WATCH HAS BEEN INDICATING
FOR THE PAST SEVERAL RUNS THAT SEAS WILL INCREASE TO SCA CRITERIA BY
FRI MORNING. BASED ON THIS...OPTED TO RAISE SCA FOR COASTAL WATERS
FOR FRI MORNING THRU FRI NIGHT. WINDS SHOULD REMAIN BLW SCA. WEAK HI
PRES WILL BLD OVR THE REGION AND OFF THE CST FOR SAT INTO MON.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM FRIDAY TO 5 AM EDT SATURDAY
FOR ANZ650-652-654-656-658.
&&
SYNOPSIS...ALB/BKH
NEAR TERM...ALB
SHORT TERM...ALB
LONG TERM...TMG
AVIATION...AM
MARINE...SMFHazardous weather outlook, Jun 4, 3:06 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 306 PM EDT THU JUN 4 2009 VAZ081-082-084-086-089-090-099-100-051915- PRINCE GEORGE-CHARLES CITY-GLOUCESTER-MATHEWS-SURRY-JAMES CITY- ACCOMACK-NORTHAMPTON VA- 306 PM EDT THU JUN 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FRONTAL BOUNDARY WILL STALL NEAR THE VIRGINIA NORTH CAROLINA BORDER THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...HEAVY DOWNPOURS MAY LEAD TO LOCALIZED FLOODING IN URBAN AREAS AND ALONG SMALL STREAMS. LOW PRESSURE WILL TRACK NORTHEAST ALONG THE STALLED FRONT THROUGH NORTHERN NORTH CAROLINA TONIGHT. EXPECT SHOWERS...AND THE CHANCE OF THUNDERSTORMS. RAIN MAY BE HEAVY AT TIMES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LOW PRESSURE WILL PUSH OFF THE COAST FRIDAY AFTERNOON. SHOWERS...AND THE CHANCE OF THUNDERSTORMS WILL CONTINUE...ESPECIALLY INTO THE EARLY AFTERNOON HOURS. RAIN MAY BE HEAVY AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>017-030>032-102-VAZ079-080-087-088-091>098-051915- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-BRUNSWICK-DINWIDDIE- GREENSVILLE-SUSSEX-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH- 306 PM EDT THU JUN 4 2009 ...TORNADO WATCH 327 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. IN ADDITION...HEAVY DOWNPOURS MAY LEAD TO LOCALIZED FLOODING IN URBAN AREAS AND ALONG SMALL STREAMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LOW PRESSURE WILL PUSH OFF THE COAST FRIDAY AFTERNOON. SHOWERS...AND THE CHANCE OF THUNDERSTORMS WILL CONTINUE...ESPECIALLY INTO THE EARLY AFTERNOON HOURS. RAIN MAY BE HEAVY AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. ANZ650-652-654-051915- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- 306 PM EDT THU JUN 4 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 5 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ656-658-051915- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 306 PM EDT THU JUN 4 2009 ...TORNADO WATCH 327 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 5 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>632-051915- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- 306 PM EDT THU JUN 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY AND THE SOUTHERN CHESAPEAKE BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ633-051915- CURRITUCK SOUND- 306 PM EDT THU JUN 4 2009 ...TORNADO WATCH 327 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. MDZ021>025-051915- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- 306 PM EDT THU JUN 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FRONTAL BOUNDARY WILL STALL NEAR THE VIRGINIA NORTH CAROLINA BORDER THIS AFTERNOON. SHOWERS ARE LIKELY TODAY...WITH SCATTERED THUNDERSTORMS POSSIBLE. HEAVY DOWNPOURS MAY LEAD TO LOCALIZED FLOODING IN URBAN AREAS AND ALONG SMALL STREAMS. LOW PRESSURE WILL TRACK NORTHEAST ALONG THE STALLED FRONT THROUGH NORTHERN NORTH CAROLINA TONIGHT. EXPECT PERIODS OF RAIN...THE RAIN MAY BE HEAVY AT TIMES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LOW PRESSURE WILL PUSH OFF THE COAST FRIDAY AFTERNOON. PERIODS OF RAIN ARE EXPECTED ON FRIDAY...ESPECIALLY INTO THE EARLY AFTERNOON HOURS. RAIN MAY BE HEAVY AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ048-049-061>064-068>078-083-085-051915- FLUVANNA-LOUISA-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-AMELIA- POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-NEW KENT-MIDDLESEX- 306 PM EDT THU JUN 4 2009 ...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. IN ADDITION...SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ060-065>067-051915- PRINCE EDWARD-MECKLENBURG-LUNENBURG-NOTTOWAY- 306 PM EDT THU JUN 4 2009 ...TORNADO WATCH 327 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LEWITSKY
In the hours before
Local storm report, Jun 4, 10:07 AM EDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WAKEFIELD VA
1007 AM EDT THU JUN 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM TSTM WND DMG 4 SSE EMPORIA 36.64N 77.51W
06/03/2009 GREENSVILLE VA LAW ENFORCEMENT
TREES DOWN NEAR SKIPPERS.
0322 PM TSTM WND DMG COMET 36.98N 76.74W
06/03/2009 ISLE OF WIGHT VA EMERGENCY MNGR
TREES DOWN IN COMET AND MOONLIGHT. WIND GUST ESTIMATED
50-60 MPH. HAIL 3/4 INCH.
0340 PM HAIL KILMARNOCK 37.71N 76.38W
06/03/2009 E1.75 INCH LANCASTER VA LAW ENFORCEMENT
0353 PM FUNNEL CLOUD NORGE 37.37N 76.77W
06/03/2009 JAMES CITY VA FIRE DEPT/RESCUE
3 REPORTS FROM THE SAME AREA
0400 PM HAIL TAPPAHANNOCK 37.92N 76.87W
06/03/2009 E1.75 INCH ESSEX VA PUBLIC
PENNY SIZE HAIL STILL FALLING AT 415 PM.
0408 PM FUNNEL CLOUD LIGHTFOOT 37.34N 76.75W
06/03/2009 JAMES CITY VA PUBLIC
RECEDED BACK INTO CLOUD AS IT MOVED TOWARD YORK RIVER
0415 PM TSTM WND DMG 3 ENE NORGE 37.38N 76.71W
06/03/2009 JAMES CITY VA TRAINED SPOTTER
TREES DOWN ON RIVERVIEW ROAD
0420 PM TSTM WND DMG CAPE CHARLES 37.27N 76.01W
06/03/2009 NORTHAMPTON VA LAW ENFORCEMENT
TREES DOWN ON PLUM STREET AND ALSO ROBIN RD IN CHERITON
AREA
0424 PM TSTM WND GST 4 SW NEW POINT COMFORT 37.26N 76.33W
06/03/2009 M39.00 MPH XXX XX BUOY
NDBC STATION YKRV2...G33KT
0455 PM TSTM WND DMG SOUTH MILLS 36.45N 76.33W
06/03/2009 CAMDEN NC PUBLIC
LARGE PLAYSET MOVED 50 FT AND BROKE APART
0456 PM TSTM WND DMG SOUTH MILLS 36.45N 76.33W
06/03/2009 CAMDEN NC PUBLIC
CAMPER SHELL BLOWN OVER AND DAMAGED FENCE...6 INCH APPLE
TREE BLOWN OVER
0500 PM HAIL CAPE CHARLES 37.27N 76.01W
06/03/2009 E0.75 INCH NORTHAMPTON VA TRAINED SPOTTER
0600 PM HAIL 3 SE SALISBURY 38.34N 75.55W
06/03/2009 E0.75 INCH WICOMICO MD TRAINED SPOTTER
VICINITY OF SNOW HILL AND JOHNSON RD
0605 PM HAIL 2 E BIVALVE 38.31N 75.85W
06/03/2009 E0.88 INCH WICOMICO MD LAW ENFORCEMENT
0610 PM HAIL 5 NE STUDLEY 37.73N 77.23W
06/03/2009 E0.88 INCH KING WILLIAM VA TRAINED SPOTTER
0612 PM HAIL 2 N PARSONSBURG 38.42N 75.47W
06/03/2009 E0.88 INCH WICOMICO MD LAW ENFORCEMENT
0616 PM HAIL GREAT BRIDGE 36.71N 76.24W
06/03/2009 E0.75 INCH CITY OF CHESAPEAKE VA AMATEUR RADIO
0616 PM HAIL 5 N MECHANICSVILLE 37.70N 77.36W
06/03/2009 E1.75 INCH HANOVER VA PUBLIC
0616 PM HAIL 5 N MECHANICSVILLE 37.70N 77.36W
06/03/2009 E0.75 INCH HANOVER VA PUBLIC
0620 PM HAIL GLEN ALLEN 37.66N 77.48W
06/03/2009 E1.75 INCH HENRICO VA PUBLIC
PING PONG TO GOLFBALL HAIL
0620 PM HAIL 1 N ATLEE 37.67N 77.41W
06/03/2009 E0.75 INCH HANOVER VA PUBLIC
0620 PM HAIL 4 N MECHANICSVILLE 37.69N 77.36W
06/03/2009 E0.75 INCH HANOVER VA LAW ENFORCEMENT
10346 TARLTON DR
0620 PM HAIL 5 S ASHLAND 37.69N 77.48W
06/03/2009 E1.00 INCH HANOVER VA PUBLIC
0630 PM HAIL 2 N ATLEE 37.69N 77.41W
06/03/2009 E1.75 INCH HANOVER VA PUBLIC
11021 MILESTONE DR
0634 PM HAIL 3 S HANOVER 37.72N 77.37W
06/03/2009 E1.00 INCH HANOVER VA PUBLIC
301 AND PEAKS RD
0634 PM HAIL 2 E SHORT PUMP 37.65N 77.57W
06/03/2009 E1.50 INCH HENRICO VA PUBLIC
I-64 AND GASKINS RD.
0635 PM HAIL SHORT PUMP 37.65N 77.61W
06/03/2009 E0.75 INCH HENRICO VA EMERGENCY MNGR
GAYTON RD AND PUMP RD AND PENNY SIZE HAUL AT 10816
BREWINGTON RD
0640 PM HAIL 1 E SHORT PUMP 37.65N 77.59W
06/03/2009 E1.25 INCH HENRICO VA TRAINED SPOTTER
0643 PM HAIL 1 E SHORT PUMP 37.65N 77.59W
06/03/2009 E0.88 INCH HENRICO VA PUBLIC
INNSBROOK AREA
0644 PM HAIL 1 W GLEN ALLEN 37.66N 77.50W
06/03/2009 E1.75 INCH HENRICO VA PUBLIC
HAIL BROKE WINDSHIELD IN INNSBROOK AREA.
0645 PM HAIL 3 NE CORBIN 38.23N 77.35W
06/03/2009 E1.00 INCH CAROLINE VA PUBLIC
QUARTER SIZE HAIL RT. 17 AND MARYTON RD.
0645 PM HAIL 2 E MANAKIN 37.60N 77.67W
06/03/2009 E0.75 INCH GOOCHLAND VA PUBLIC
PEA TO PENNY SIZE HAIL JUST EAST OF RT. 288 AND PATTERSON
RD.
0646 PM TSTM WND DMG ASHCAKE 37.69N 77.40W
06/03/2009 HANOVER VA PUBLIC
TREES DOWN...ALSO NICKEL SIZE HAIL
0648 PM HAIL 1 N CHESTERFIELD 37.39N 77.51W
06/03/2009 E0.88 INCH CHESTERFIELD VA PUBLIC
PENNY SIZE HAIL AND FEW LIMBS DOWN AT IRON BRIDGE ROAD
AND RT. 288
0649 PM HAIL 3 E SHORT PUMP 37.65N 77.55W
06/03/2009 E1.00 INCH HENRICO VA TRAINED SPOTTER
QUARTER SIZE HAIL ON BROAD STREET AND COX ROAD.
0650 PM HAIL 2 S SUBLETTS 37.56N 77.75W
06/03/2009 E0.88 INCH POWHATAN VA PUBLIC
0650 PM HAIL GLEN ALLEN 37.66N 77.48W
06/03/2009 E1.75 INCH HENRICO VA TRAINED SPOTTER
0655 PM HAIL 5 W CHESTER 37.35N 77.53W
06/03/2009 E1.00 INCH CHESTERFIELD VA PUBLIC
0655 PM HAIL 1 W CHESTER 37.35N 77.45W
06/03/2009 E0.75 INCH CHESTERFIELD VA PUBLIC
0656 PM HAIL DOWNTOWN RICHMOND 37.53N 77.47W
06/03/2009 E0.88 INCH CITY OF RICHMOND VA PUBLIC
0700 PM HAIL 3 E COLONIAL HEIGHTS 37.26N 77.34W
06/03/2009 E1.00 INCH PRINCE GEORGE VA PUBLIC
0710 PM TSTM WND DMG SHORT PUMP 37.65N 77.61W
06/03/2009 HENRICO VA PUBLIC
LARGE TREE DOWN ACROSS ROAD
0728 PM HAIL TABSCOTT 37.86N 78.06W
06/03/2009 E0.88 INCH GOOCHLAND VA AMATEUR RADIO
NICKEL HAIL SOUTH OF RT. 250 ON RT. 605.
0730 PM HAIL 4 W HADENSVILLE 37.83N 78.07W
06/03/2009 E0.75 INCH GOOCHLAND VA TRAINED SPOTTER
RTE 605 4 MILES SOUTH OF RTE 250
0735 PM TSTM WND DMG 4 SE MINERAL 37.97N 77.85W
06/03/2009 LOUISA VA LAW ENFORCEMENT
SEVERAL TREES DOWN IN THE SOUTHEAST PART OF THE COUNTY.
0753 PM HAIL 2 W ASHLAND 37.76N 77.51W
06/03/2009 E0.88 INCH HANOVER VA PUBLIC
0800 PM FLASH FLOOD SANDSTON 37.52N 77.28W
06/03/2009 HENRICO VA PUBLIC
UP TO 1 FOOT OF WATER COVERING PARTS OF DARBYTOWN
MONICHAN AND CHARLES CITY ROADS.
0830 PM FLASH FLOOD ASHLAND 37.76N 77.48W
06/03/2009 HANOVER VA LAW ENFORCEMENT
SEVERAL BUSINESSES FLOODED
&&
HURLEYLocal storm report, Jun 4, 12:50 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1250 PM EDT THU JUN 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG HAMPTON 37.05N 76.29W
06/03/2009 CITY OF HAMPTON VA TRAINED SPOTTER
LARGE TREE DOWN ON CONVENTION DRIVE. ALSO NUMEROUS LARGE
TREE LIMBS DOWN AT THE INTERSECTION OF MURRAY AVE AND
BUSH STREET
&&
LEWITSKYLocal storm report, Jun 4, 2:10 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
210 PM EDT THU JUN 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG MONTPELIER 37.81N 77.68W
06/03/2009 HANOVER VA EMERGENCY MNGR
SEVERAL TREES DOWN ACROSS WESTERN PORTION OF COUNTY.
&&
WSAMMLERSpecial weather statement, Jun 4, 2:13 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 213 PM EDT THU JUN 4 2009 VAZ065-041930- MECKLENBURG VA- 213 PM EDT THU JUN 4 2009 ...STRONG THUNDERSTORM MOVING INTO MECKLENBURG COUNTY... AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTH CENTRAL HALIFAX COUNTY...OR ABOUT OVER VIRGILINA...MOVING NORTHEAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR NELSON AT 230 PM EDT...BUFFALO JUNCTION...AND...BUFFALO SPRINGS AT 250 PM EDT...CLARKSVILLE AT 305 PM EDT...FINCHLEY AT 325 PM EDT...SKIPWITH AT 330 PM EDT. WIND GUSTS TO 40 MPH...SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT BRIEF HEAVY DOWNPOURS...AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THIS STORM. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THIS STORM REACHES YOUR AREA. REMAIN INDOORS UNTIL THE STORM HAS PASSED. RAINFALL RATES OF ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. GINGRICH
Special weather statement, Jun 4, 2:30 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 230 PM EDT THU JUN 4 2009 VAZ066-067-079-080-041945- BRUNSWICK VA-DINWIDDIE VA-LUNENBURG VA-NOTTOWAY VA- 230 PM EDT THU JUN 4 2009 ...CLUSTER OF STRONG THUNDERSTORMS MOVING THROUGH SOUTH CENTRAL VIRGINIA... AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER VICTORIA...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR KENBRIDGE AT 240 PM EDT...KENBRIDGE AT 245 PM EDT...LAFOON CORNER AT 250 PM EDT...MURDOCKS AT 305 PM EDT...IRBY AT 310 PM EDT...BLACKSTONE AT 320 PM EDT. WIND GUSTS TO 40 MPH...SMALL HAIL ARE POSSIBLE WITH THESE STORMS. EXPECT BRIEF HEAVY DOWNPOURS...AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. GINGRICH
Special weather statement, Jun 4, 2:36 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 236 PM EDT THU JUN 4 2009 VAZ093-095>098-041930- CHESAPEAKE VA-ISLE OF WIGHT VA-NORFOLK/PORTSMOUTH VA-SUFFOLK VA-VIRGINIA BEACH VA- 236 PM EDT THU JUN 4 2009 ...STRONG THUNDERSTORM MOVING THROUGH SOUTHEAST VIRGINIA... AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DOWNTOWN SUFFOLK...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR MAGNOLIA AT 245 PM EDT...WILROY AT 250 PM EDT...DRIVER AT 255 PM EDT...DEANES AT 310 PM EDT... HUNTERSVILLE AT 315 PM EDT...WESTERN BRANCH AT 320 PM EDT. WIND GUSTS UP TO 50 MPH...SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT BRIEF HEAVY DOWNPOURS...AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THIS STORM. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THIS STORM REACHES YOUR AREA. REMAIN INDOORS UNTIL THE STORM HAS PASSED. RAINFALL RATES OF ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. GINGRICH
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:41 AM EDT | Small Craft Advisory | AKQ | 57 hr | |
| Jun 4, 2:58 PM EDT | Flood Watch | AKQ | Amelia, Caroline, Cumberland, Fluvanna, Goochland, Lancaster and 10 more | 19 hr |
| Jun 4, 3:30 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton, Sussex | 34 min |
| Jun 4, 5:35 PM EDT | Areal Flood Advisory | AKQ | Lunenburg, Mecklenburg | 115 min |
| Jun 4, 5:51 PM EDT | Flash Flood Warning | AKQ | Mecklenburg | 114 min |
| Jun 4, 6:58 PM EDT | Small Craft Advisory | AKQ | 3 hr |
Nearby
Tornado Warnings in Virginia, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.